New conjugacy conditions and related nonlinear conjugate gradient methods

Y. H. Dai*, Lizhi LIAO

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

248 Citations (Scopus)

Abstract

Conjugate gradient methods are a class of important methods for unconstrained optimization, especially when the dimension is large. This paper proposes a new conjugacy condition, which considers an inexact line search scheme but reduces to the old one if the line search is exact. Based on the new conjugacy condition, two nonlinear conjugate gradient methods are constructed. Convergence analysis for the two methods is provided. Our numerical results show that one of the methods is very efficient for the given test problems.

Original languageEnglish
Pages (from-to)87-101
Number of pages15
JournalApplied Mathematics and Optimization
Volume43
Issue number1
DOIs
Publication statusPublished - Jan 2001

Scopus Subject Areas

  • Control and Optimization
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'New conjugacy conditions and related nonlinear conjugate gradient methods'. Together they form a unique fingerprint.

Cite this